Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


change of regimen from Videx and Zerit
Apr 29, 2007

thanks doctor for your advice about my son . i will try to talk to the doctor to see if VIDEX can be changed. i am not sure why he chose it maybe because my son s CD4 was 8. now to today s question- from your reply i can pick that ZERIT and VIDEX is not a good combination and its not my first time to hear this. Presently I am on STOCRIN, VIDEX and ZERIT. I have never checked my viral load but my CD4 has always been around 450 so my question is if i were to remove VIDEX and ZERIT what do u suggest i take and in my case is it advisable to change them? your early reply will be welcome so that I can change by monthend. thanx for your help and i wish i had known about your website longtime ago.thanx in advance.

Response from Dr. Pierone

Strocrin is another name for Sustiva and this is a commonly used NNRTI anchor drug. Atripla is the combination of Sustiva, Emtriva, and Viread and has the best side effect profile currently available NNRTI-based regimens.

Zerit and Videx are not commonly used in combination because of additive mitochondrial toxicity. If you live in a country where Viread and Emtriva (or Truvada or Atripla) are available, then this would be the safest combination. If not, then switching either Videx or Zerit for Epivir would be another option which would lower the chance of medication-related side effects.

Let us know how things turn out and best of luck!



Previous
Tommy Morrison boxer HIV negative?
Next
Medication Combinations

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement